It is currently Thu Aug 24, 2017 1:03 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: Swallowing Your Spit?
PostPosted: Mon Aug 22, 2011 12:49 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Okay, call me ignorant or just plain blind, but I really don't understand this talk about not swallowing your spit with the films. Is it the Naloxone? (sp?) I have not read anything about this on the pamphlet information that comes with my Suboxone prescription.

Is it only a suggestion or something I really need to be doing.

I have been on Sub since May '10. Started off with the pills and was given the films as soon as they were available. My doctor, nurse, or anyone else for that matter never told me about not swallowing your saliva while it melts.

What is the purpose of this? I've never even really thought about it until now, and obviously it doesn't make a bit of difference in my dosing that I don't do it. The Sub works the way it's supposed to. I know this because I don't suffer from w/d's and after a few hours I still get really sleepy still, even on 1.50mgs.

So would someone be kind enough to explain this to me. And is it really necessary to do it?

Also, did I miss that part on the instruction pamphlet? Maybe I should re-read the next one I get to see if it's there. I really doubt the pharmacy would know this one.

Thanks!

Dumb and Dumber. :oops:


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 22, 2011 12:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
No, it's not in the enclosed pamphlet included with one's sub prescription. Naloxone is supposed to be inert when sub is taken as directed - sublingually. But there are people who've experienced headaches while on suboxone and many of those people found that if they spit instead of swallow (thus making sure that even a small amount of naloxone could enter their system thru their stomach) that their headaches tend to go away.

As for now swallowing while it's dissolving, this is not recommended because there's still bupe in the saliva that will still be absorbing even though the film/tablet has dissolved or partial dissolved. If one swallows before it's done dissolving or it's just dissolved, one could be losing some of the sub/bupe that could still be absorbed.

I hope this is what you were asking and that this helps.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 22, 2011 1:07 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Thanks Hatmaker, but I guess it doesn't really apply to me as I've been swallowing all along with no ill effects or loss of absorption so I'll just continue to do what I've been doing. Maybe by doing it my way my body has adjusted to my dose all along so no big deal. It's been a really great experience with Bup as it has done what it's supposed to do. Why don't they tell us at induction if there is going to be an absorption problem? My nurse told me in the beginning to just swallow normally and let it do its job. So far so good.

I have no doubt my journey will end with successfully getting off Suboxone. (it better!)

Thanks for the explanation.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 22, 2011 1:13 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Rule, I'm much like you. No one ever told me anything about holding it in my mouth or not swallowing while it's dissolving either. And since I'm on a fairly high dose, getting maximum absorption isn't really something I worry about. It's when people get to a low dose that good absorption is so important. Or when people pay for their meds in cash and need to get down to a lower dose to save money.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Spitting
PostPosted: Thu Dec 01, 2011 7:27 am 
Offline
New Poster
New Poster
User avatar

Joined: Thu Dec 01, 2011 7:19 am
Posts: 2
What I've come to notice is that if I spit out my dose after a good long while (I usually give it an hour/hour and a half for full absorb) my constipation issues aren't quite as intense. Albeit, I still have to use a maintainence dose of MiraLAX every day or every other day... but the GI cramping etc isn't nearly as bad.

My theory for this is swallowing the bupe allows whatever is leftover to bind to the peripheral opiate receptors of the GI tract (y'know, the same thing Immodium or loperamide binds to) and due to the sheer potency of bupe causes a large increase in constipation issues.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Dec 01, 2011 7:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
I seem to absorb a lot more buprenorphine when I swallow my dose after letting it dissolve. I tried spitting a couple of times after letting it sit, and I really didn't get enough to get me through the day .

Just my experience.


Top
 Profile  
 
 Post subject: reply to rule62
PostPosted: Thu Dec 01, 2011 3:10 pm 
Offline
Super-Duper Poster
Super-Duper Poster
User avatar

Joined: Thu Jun 16, 2011 7:57 pm
Posts: 311
rule62 wrote:
Thanks Hatmaker, but I guess it doesn't really apply to me as I've been swallowing all along with no ill effects or loss of absorption so I'll just continue to do what I've been doing. Maybe by doing it my way my body has adjusted to my dose all along so no big deal. It's been a really great experience with Bup as it has done what it's supposed to do. Why don't they tell us at induction if there is going to be an absorption problem? My nurse told me in the beginning to just swallow normally and let it do its job. So far so good.

I have no doubt my journey will end with successfully getting off Suboxone. (it better!)

Thanks for the explanation.


TO RULE: I am like you..no one ever told me not to swallow and i have been doing it your way all along...I really don't think it makes a difference esp. since I am on subutex. I could not keep spit in my mouth for as long as some people say they do...I just have to swallow it. So far so good for me too.


Top
 Profile  
 
 Post subject: Spitting
PostPosted: Thu Dec 01, 2011 10:40 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
If it works, why fix it? Sometimes too much information is not always the best and in this case that applies to me and a few others.

My personality has always been to follow directions and rules. Life just seemed easier that way, so if it says to just let it melt under your tongue then that's what I did w/o question. And of course it worked just fine. If I got a lower absorption rate then I surely didn't notice and felt no need to up my dose. Hell, 1mg isn't very much and I feel it too.

And isn't spitting kind of gross? Not chewin' tobacco here.

This topic has sure had its opinions. But any information for the new people is good, even if it's a bit distasteful.

Please make sure you don't spit into the wind, and don't pull on Superman's cape.

Tom

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group